Missouri, 2003Lightning Strike in Missouri, April 25, 2003
April 25, 2003 · NWS PAH · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 2:20 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 25, 2:20 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
320 AM CDT FRI APR 25 2003
MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS SHIFTED INTO SOUTHEAST
ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SHOWERS AND
STORMS IN CLOSE PROXIMITY TO THE CLOSED LOW OVER SW MISSOURI WITH
COVERAGE IN A DIURNAL WANE. MODELS SIMILAR IN THEIR FORECAST
MOVEMENT OF THE UPPER AND SFC LOW THROUGH TONIGHT...TAKING BOTH
ALMOST DUE EAST ACROSS THE FA TODAY. SO...FOR TODAY...WILL MAINTAIN
FAIRLY HIGH POPS...BUT BACK DOWN FROM CATEGORICAL...SINCE LITTLE
IN THE WAY OF COVERAGE EXISTS TO OUR WEST. WILL USE LIKELY
TERMINOLOGY AND GO WITH POPS 60-70 PERCENT. EXPECT THE CONVECTION TO
FLARE UP AGAIN...AS CONDITIONS BECOME INCREASINGLY UNSTABLE TODAY
COINCIDENT WITH THE UPPER LOW MOVING ACROSS THE REGION. EAST 1/2 OF
THE FA IN A SLIGHT RISK PER DAY 1 FROM THE STORM PREDICTION CENTER.
WILL MAINTAIN EVENING CHANCE OF SHRA/TSRA...THEN GO WITH DRY
CONDITIONS FROM MIDNIGHT ON. WEAK HIGH PRESSURE STILL FORECAST TO
BUILD IN FOR THE WEEKEND. THUS GOING DRY FORECAST ON TRACK.
EARLY NEXT WEEK...GFS OUTPUT TRENDING AWAY FROM CHANCE OF CONVECTION
FOR MONDAY AND TUESDAY. GFS SETS UP A FRONTAL BOUNDARY TO OUR
NORTH...RATHER THAN PUSHING IT SOUTH TOWARD OUR FA SUCH AS THE ETA
SUGGESTS...LATE MONDAY. NEW 00 UTC CANADIAN SUPPORTS THE GFS TREND
KEEPING QPF...FRONTAL POSITION NORTH...SO WILL HOLD OFF ON POPS
TIL WEDNESDAY.
GENERALLY USED A BLEND OF FWC/MAV AND ETA12 TEMPS FOR MAX/MIN
TRENDS OVER THE NEXT 48 HOURS. CURRENT LOCAL FORECAST VALUES LINE
UP FAIRLY WELL WITH THE GUIDANCE.
.PAH...NONE.
Hazardous weather outlook, Apr 25, 3:10 AM CST, 4 hours 20 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
410 AM CDT FRI APR 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST
OF A LINE FROM EVANSVILLE INDIANA...TO HARRISBURG ILLINOIS TO
MAYFIELD KENTUCKY. A STRONG UPPER LEVEL STORM SYSTEM...AND
ASSOCIATED AREA OF SURFACE LOW PRESSURE...ARE BOTH FORECAST TO MOVE
ACROSS THE FOUR STATE AREA TODAY. THESE WEATHER SYSTEMS WILL AGAIN
BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF
THE STORMS MAY BE SEVERE...ESPECIALLY IN THE STORM PREDICTION CENTER
SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WIND APPEAR TO BE THE MAIN
HAZARDS. A BRIEF TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY FOR WESTERN
KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA.
Lightning, Cape Girardeau
- When
- April 25, 7:30 AM CST
- Where
- Cape Girardeau County, Jackson
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Lightning struck the power lines supplying the Jackson police and fire headquarters. The communications and computer capabilities of the public safety departments were negatively impacted.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, April 25, 20033 injured · $3.9 million · 4.5 in hail · 9 events
- Tornado and Hail in Alabama, April 25, 2003$1.7 million · F0 · 13 events
- Flood in Alaska, April 25 to 30, 2003$2.0 million · 1 event
- Hail and Damaging Winds in Georgia, April 25, 20032 injured · $365,000 · 2 in hail · 18 events
- Hail in Alabama, April 25, 2003$615,000 · 2 in hail · 7 events
- Hail in Mississippi, April 25, 2003$344,000 · 2.5 in hail · 19 events
- Tornado in Alabama, April 25, 2003$100,000 · F1 · 1 event
- Tornado in Florida, April 25, 2003$250,000 · F0 · 1 event
- Hail in Alabama, April 25, 2003$108,000 · 2.5 in hail · 3 events
- Tornadoes in Alabama, April 25, 2003$103,000 · F0 · 2 events
- Strong Wind in Alabama, April 25, 2003$100,000 · 2 events
- Tornado in Florida, April 25, 2003$100,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349371.